- Your Heart
- Ask Dr. T
- Heart Healthy Living
- About Us
- Contact Us
Ehlers Danlos Syndrome and POTS
Ehlers Danlos Syndrome - as you undoubtedly know - may affects blood vessels and can be associated with POTS and confirmed with a HUT test. In its simplest form POTS means a drop in BP, an increase in heart rate (a reflex that tries to compensate for the drop in BP) , and dizziness etc. when the heart rate increase is insufficient to direct enough blood to the brain. Your daughter's symptoms and test seem to confirm a diagnosis of POTS even if others are confusing. With Ehlers Danlos Syndrome there are a number of other factors that may add to the confusion.
Regardless, the treatment recommendations I mentioned on my website would be similar.
As a cardiac surgeon I haven't had direct exposure to POTS' patients, but lots of experience with postoperative heart surgery patients, who occasionally had a similar reaction in the first 24 hrs. after their operation. The principles of are very similar:
- Adequate hydration,
- Careful usage of drugs to support
- The blood pressure and
- Especially the cardiac output - the amount of blood the heart pumps into the circulation with each beat.
Worry less whether all criteria for POTS have been fulfilled and concentrate more on what treatment seems to help.
Hope this helps,
Ask Doctor T. Blog
I have been advised by my primary physician to schedule a cardiac catherization and possible stent placement procedure after having a Nuclear Stress Test with the following "Findings:
The study quality is excellent. There is no transient LV ischemic dilatation noted. The left ventricular...
I have a friend with internal defibulator. can I perform cpr and is it possible for me to get shocked if the debibulator is going off?